Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 14, 2012, 2:54 PM CDT for Saint Charles Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 2:54 PM CDT (19:54 UTC)
- Expired
- Jun 14, 2012, 3:19 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS54 KLIX 141954
SVRLIX
LAC089-142100-
/O.NEW.KLIX.SV.W.0124.120614T1954Z-120614T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAHNVILLE...
* UNTIL 400 PM CDT
* AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOUTTE...OR NEAR HAHNVILLE...AND MOVING NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DESTREHAN...NEW SARPY AND NORCO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2988 9051 3003 9045 3009 9040 3007 9037
3007 9031 3005 9028 2992 9027 2989 9025
2980 9033
TIME...MOT...LOC 1954Z 207DEG 5KT 2992 9037
$$1 follow-up statement
595
WWUS54 KLIX 142019
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CDT THU JUN 14 2012
LAC089-142027-
/O.CAN.KLIX.SV.W.0124.000000T0000Z-120614T2100Z/
ST. CHARLES LA-
319 PM CDT THU JUN 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CHARLES PARISH IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
AN AREAL FLOOD ADVISORY REMAINS IN EFFECT FOR ST. CHARLES PARISH
UNTIL 5 PM THIS AFTERNOON.
LAT...LON 2988 9051 3003 9045 3009 9040 3007 9037
3007 9031 3005 9028 2992 9027 2989 9025
2980 9033
TIME...MOT...LOC 2017Z 207DEG 5KT 2995 9035
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:28 AM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jun 14, 8:28 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
828 AM CDT THU JUN 14 2012
.UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A VERY MOIST AND
UNSTABLE SOUNDING WITH A PW OF 1.71 INCHES AND AN LI OF -8.1.
ISOLATED SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL POSSIBLE THIS AFTERNOON WITH A STORM MOTION FROM
THE NORTHWEST AT ONLY ONE KNOT PER HOUR. CAPE VALUES ARE MUCH
HIGHER TODAY RUNNING AT 3200 JOULES PER KG. CALM WINDS NEAR THE
SURFACE WITH A VERY LIGHT NORTHWESTERLY FLOW IN THE LOWER TO
MIDDLE LEVELS.
&&
.PREV DISCUSSION... /ISSUED 422 AM CDT THU JUN 14 2012/
SHORT TERM...
SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING IS FIRING UP ALONG A
WEAK MID/UPPER LEVEL DISTURBANCE SLIDING DOWN FROM THE SHREVEPORT
AREA. SOME OF THE ACTIVITY HAS BECOME STRONG IN THE ALEXANDRIA
AREA AND IS CLOSING IN ON THE WESTERN AND NORTHWESTERN PARTS OF
OUR CWA. SOME SHOWERS AND THUNDERSTORMS ARE ALREADY BEGINNING TO
DEVELOP IN WILKINSON COUNTY. IN ADDITION...SHOWER AND THUNDERSTORM
ACTIVITY IS DEVELOPING IN THE COASTAL WATERS EAST OF THE MOUTH OF
THE RIVER.
THE DISTURBANCE MOVING INTO THE WESTERN PARTS OF THE AREA ALONG
WITH THE STALLED AND DISSIPATING FRONT OVER THE AREA WILL KEEP RAIN
CHANCES UP TODAY AND HIGH TEMPERATURES AROUND 90. MODEL SOUNDINGS
SHOW PLENTY OF MOISTURE AND CAPE AVAILABLE FOR STORMS TO WORK WITH
BUT THEY ALSO SHOW A BIT OF NEGATIVE ENERGY...CONVECTIVE
INHIBITION...IN THE LOWER LEVELS WHICH WILL AID IN HINDERING ANY
SEVERE WEATHER. THAT DOES NOT RULE OUT SOME OF THE STORMS BECOMING
STRONG WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE.
WITH THESE FEATURES NOT IN ANY PARTICULAR HURRY TO EXIT THE
AREA...HAVE BUMPED POPS UP ON FRIDAY AS WELL.
LONG TERM...
MODELS CONTINUE TO SHOW EASTERLY FLOW SETTING UP LATE FRIDAY
AND INTO THE WEEKEND ALONG WITH A WEAK DISTURBANCE MOVING WESTWARD
INTO THE AREA. THE BULK OF THE RAIN CONTINUES TO LOOK LIKE IT WILL
STAY IN THE COASTAL WATERS AND ALONG THE MISSISSIPPI GULF COAST
AND THE SOUTHSHORE PARISHES. HAVE INCREASED RAIN CHANCES OVER THE
WEEKEND TO ACCOUNT FOR THIS WITH THE HIGHER CHANCES ON SATURDAY.
SURFACE HIGH PRESSURE BEGINS TO BUILD ALONG THE EASTERN SEABOARD
ON SUNDAY AND SHOULD HELP TO PUSH THE DISTURBANCE FURTHER WEST AND
LOWER OUR RAIN CHANCES A BIT. OVERALL...THE RAIN CHANCES ARE
HIGHER OVER THE WEEKEND IN RESPONSE TO THIS MYRIAD OF SYSTEMS
AFFECTING THE AREA.
LOOKING INTO NEXT WEEK...RAIN CHANCES DECREASE A BIT BUT WIDELY
SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY...TYPICAL FOR THE MIDDLE OF JUNE.
TOWARDS THE END OF THE FORECAST PERIOD...MEDIUM RANGE MODELS TRY
TO SPIN UP SOMETHING IN THE WAY OF TROPICAL DEVELOPMENT IN THE
WESTERN CARIBBEAN OR THE BAY OF CAMPECHE WITH GREAT VARIANCE IN
STRENGTH AND MOVEMENT. AT THIS POINT...WILL SIMPLY CONTINUE TO
MONITOR.
AVIATION...
VFR CONDITIONS WILL PRIMARILY PREVAIL AT THE TAF SITES THROUGH THIS
EVENING...OUTSIDE ANY AREA OF CONVECTION. SCT CU WILL DEVELOP BUT
LIKELY TO REMAIN ABOVE MVFR HTS. A BRIEF PERIOD OF MVFR CONDITIONS
DUE TO FOG MAY BE POSSIBLE AROUND DAYBREAK AT THE MORE FAVORED
LOCATIONS. CONVECTION IS EXPECTED TO BE MORE WIDESPREAD THURSDAY AS
A WEAK MID/UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. AS A RESULT
..TEMPO GROUPS FOR THE EXPECTED CONVECTION HAVE BEEN INCLUDED IN
EACH OF THE TERMINALS.
MARINE...
WEAK PRESSURE PATTERN OVER THE AREA TODAY WILL KEEP WINDS GENERALLY
LIGHT AND VARYING. SURFACE RIDGE OVER THE NORTHEAST WILL EXTEND INTO
THE NORTHERN GULF THROUGH THIS WEEKEND. THIS WILL CAUSE WINDS TO
SHIFT TO MORE CLIMATOLOGICAL EAST TO SOUTHEAST. SPEEDS WILL INCREASE
BY THE END OF THE WEEKEND AS PRESSURE GRADIENT BEGINS TO STRENGTHEN
FROM COMBO OF LEESIDE TROUGH IN WEST TEXAS AND SURFACE LOW WELL TO
THE NORTH IN THE CENTRAL PLAINS. MAINTAINING THIS PATTERN ALONG WITH
LONG FETCH WILL RESULT IN HIGHER WAVE HTS THAT SHOULD APPROACH
ADVISORY CRITERIA.
DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RADAR SURVEILLANCE FOR POSSIBLE AFTERNOON CONVECTION.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 68 88 66 / 50 20 50 30
BTR 89 70 88 70 / 50 20 50 30
ASD 90 71 87 69 / 40 20 50 30
MSY 89 73 88 74 / 40 20 50 30
GPT 90 73 86 71 / 40 20 50 30
PQL 92 71 88 69 / 40 20 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 14, 6:05 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 605 AM CDT THU JUN 14 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-151115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 605 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING AND THIS AFTERNOON. WHILE SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...SOME OF THE STRONGER STORMS COULD PRODUCE FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE EXPECTED EACH DAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 98/SO
In the hours before
Special weather statement, Jun 14, 1:19 PM CDT, 1 hour 35 minutes before
LAZ065-066-141845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 119 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER TERREBONNE PARISH...LOWER TERREBONNE PARISH... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF HOUMA...MOVING NORTHEAST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...HOUMA...GRAY AND BAYOU CANE THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 14, 1:30 PM CDT, 1 hour 24 minutes before
LAZ061-063-068-069-141900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 130 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER JEFFERSON PARISH...LOWER PLAQUEMINES PARISH... AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 12 MILES SOUTH OF BELLE CHASSE...OR ABOUT 3 MILES NORTHWEST OF MYRTLE GROVE...MOVING NORTHWEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LAFITTE...JEAN LAFITTE AND BARATARIA THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 14, 1:31 PM CDT, 1 hour 23 minutes before
LAZ057-058-141900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 131 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES PARISH...ST. JOHN THE BAPTIST PARISH... AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF RESERVE...OR ABOUT 2 MILES WEST OF GARYVILLE...MOVING EAST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GARYVILLE...RESERVE...LAPLACE AND EDGARD THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 14, 1:37 PM CDT, 1 hour 17 minutes before
LAZ040-MSZ080-141930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 137 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK COUNTY...ST. TAMMANY PARISH... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR SLIDELL...OR ABOUT OVER SLIDELL...MOVING EAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PEARLINGTON THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 14, 1:53 PM CDT, 1 hour 1 minute before
LAZ059-065-141945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 153 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER TERREBONNE PARISH...UPPER LAFOURCHE PARISH... AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR GRAY...OR ABOUT 7 MILES SOUTH OF THIBODAUX...MOVING NORTHEAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GRAY...THIBODAUX...RACELAND AND MATHEWS THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. ADDITIONALLY...FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 95/DM
Special weather statement, Jun 14, 2:38 PM CDT, 16 minutes before
LAZ058-060-142030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 238 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTH OF HAHNVILLE...OR ABOUT OVER BOUTTE...MOVING NORTH AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BOUTTE...NORCO...NEW SARPY...HAHNVILLE AND DESTREHAN THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:36 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 54 min |
| Jun 14, 2:22 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 36 min |
| Jun 14, 2:35 PM CDT | Special Marine Warning | LIX | 25 min | |
| Jun 14, 3:12 PM CDT | Special Marine Warning | LIX | 33 min | |
| Jun 14, 3:15 PM CDT | Areal Flood Advisory | LIX | Saint Charles | 2 hr |
| Jun 14, 3:33 PM CDT | Special Marine Warning | LIX | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.